Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 2, 2008, 8:51 AM CST for Linn County, Livingston County, Missouri. It took effect at Mar 2, 2008, 10:52 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 8:51 AM CST (14:51 UTC)
- In effect from
- Mar 2, 2008, 10:52 AM CST
- Expired
- Mar 6, 2008, 2:29 AM CST
- In force
- 4 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 32.35 ft at Mar 4, 2008, 7:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 2, 5:43 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 2, 5:43 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CST SUN MAR 2 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/ISSUED 510 AM CST SUN MAR 2 2008/
A VERY COMPLEX FORECAST TO CONTEND WITH. NOW THAT THE WESTERN U.S.
UPPER TROUGH HAS MOVED INTO THE ROCKIES THE MODELS HAVE A MUCH
BETTER DATA SET TO USE. MODELS NOW CONVERGING ON A CONSENSUS
SOLUTION. LATEST WATER VAPOR IMAGERY SUPPORTS MODELS FORMATION OF A
STRONGER SOUTHERN END OF THE PRIMARY UPPER TROUGH. THIS HAS
REPERCUSSIONS WHICH RIPPLE THROUGH THE FORECAST TODAY/TONIGHT AS
WELL AS POSSIBLY IMPACTING THE SOUTHERN CWA LATE MONDAY AS THE
PRIMARY ENERGY ROTATES NORTHEAST OUT OF TX AND DEEPENS A LOW ALONG
THE COLD FRONT AS IT MOVES NORTHEAST ACROSS AR.
A MULTITUDE OF HEADLINES REQUIRED FOR THIS EVENT. WILL START OFF
WITH A WIND ADVISORY FROM LATE THIS MORNING THROUGH THIS AFTERNOON.
925MB PROFILERS SHOW 60-70KT SSW WINDS OVER NORTHERN OK AND SOUTHERN
KS. SHOULDNT BE TOO HARD TO MIX SOME OF THAT DOWN. PRETTY MUCH A
SIMILAR SITUATION TO YESTERDAY OVER EASTERN KS AND WEST CENTRAL MO.
AS FOR THE REST OF TODAY...ALL THE OPERATIONAL MODELS HAVE CONTINUED
THE TREND OF THE PAST 36 HOURS IN SLOWING DOWN THE ARRIVAL OF THE
COLD FRONT. WITH A GOOD CHUNK OF ENERGY HEADING INTO THE SOUTHERN
ROCKIES THIS SEEMS LIKE A REASONABLE SOLUTION. SLOWING DOWN THE
ARRIVAL OF THE COLD FRONT RESULTS IN THE MOST OF THE CWA STAYING IN
THE WARM SECTOR ALL DAY. WITH SUCH A WARM START FELT IT NECESSARY TO
RAISE MAX TEMPERATURES...AND EVEN THEN I MAY BE TOO CONSERVATIVE. IT
WILL BOIL DOWN TO CLOUD COVER. LOW LEVEL MOISTURE HAS QUICKLY
RETURNED AND SATELLITE IMAGERY NOW INDICATES THAT THE DEEPER
MOISTURE IS HEADED OUR WAY AS AN EXTENSIVE STRATUS FIELD HAS FORMED
OVER TX AND IS ADVECTING NORTHWARD. THINK WE WILL SEE LOTS OF SUN
THIS MORNING AND THEN A STEADY INCREASE IN AFTERNOON CLOUDS. HAVE
PULLED POPS FROM MORNING FORECAST AS THERE IS NO TRIGGER. HAVE SOME
CONCERNS THAT WE MAY NOT SEE ALOT OF PRE-FRONTAL CONVECTION SO DAY
SHIFT MAY HAVE TO LOWER AFTERNOON POPS. OVERALL PLAN IS TO HIT THE
POPS HARD IN THE POST FRONTAL REGIME. PRECIPITABLE WATER VALUES
LIKELY HEADED OVER AN INCH TONIGHT WHICH IS OVER 200% OF NORMAL.
COMBO OF REPEATED CONVECTION AND COUPLED JET STRUCTURE COULD MAKE
THIS AN EFFICIENT RAIN MAKING SYSTEM. BEST BET FOR HEAVY RAINFALL IS
OVER THE SOUTHERN HALF OF THE CWA SO WENT WITH A FLOOD WATCH.
THIRD HEADLINE WAS TO HOIST A WINTER WEATHER ADVISORY FOR NORTHWEST
MO AND FAR NORTHEAST KS. HAVE SOME CONCERN THAT THERE IS NO COLD AIR
IN PLACE NOR WILL ANY BE DRAWN SOUTHWARD IN TIME AS THIS IS A
PACIFIC UPPER TROUGH COMING AT AS. HOWEVER...MODELS SHOWING ENOUGH
SIGNALS VIA DYNAMIC COOLING FROM THE COUPLED JET...NEGATIVE EPV NEAR
A LARGE UVV CENTER WHICH MOVES THROUGH THE FAVORED DENDRITIC SNOW
GROWTH REGIME THAT THE COLUMN WILL LIKELY COOL RAPIDLY LATE THIS
EVENING TO COMPLETE THE SWITCH TO ALL SNOW AFTER MIDNIGHT. 00Z NAM
SNOW FORECAST LOOKS TO BE AN OUTLIER WHILE GFS/SREF MORE CONSISTENT.
ONE TO TWO INCH SNOWFALL SEEMS REASONABLE OVER NORTHWEST MO. ADD IN
STRONG NORTHWEST WINDS WHICH WILL REDUCE VISIBILITIES AND FEEL
JUSTIFIED TO GO AHEAD WITH A WINTER WEATHER ADVISORY FOR THIS AREA.
WILL START IT MID EVENING AND RUN IT ALL NIGHT.
ATTENTION WILL THEN TURN TO MONDAY. SETUP LOOKS VERY FAVORABLE FOR A
SIGNIFICANT HEAVY SNOW EVENT AS A WELL DEFINED COMMA HEAD COMPLETE
WITH A LARGE DEFORMATION ZONE AND LIKELY TROWAL WILL ACCOMPANY THE
WELL DEVELOPED UPPER TROUGH AS IT LIFTS NORTHEAST THROUGH AR AND THE
MO BOOTHEEL. THIS TRACK FAVORS A HEAVY SNOW TRACK SOUTH OF THE CWA.
HOWEVER...SHOULD THIS STORM SYSTEM EJECT FURTHER NORTH BY 50-100
MILES THEN OUR FAR SOUTHERN COUNTIES COULD END UP ON THE NORTHERN
END OF THE HEAVY SNOWFALL. WILL HOLD OFF ON ISSUING ANY WATCH AT
THIS TIME AND LET DAY SHIFT EVALUATE THE NEXT MODEL RUN.
TEMPERATURES ON MONDAY NOT LIKELY TO WARM MORE THAN A COUPLE DEGREES
FROM MORNING LOWS AS COLDER AIR SHOULD HAVE BEEN TRANSPORTED
SOUTHWARD FROM CANADA BY THEN.
MJ
.AVIATION...
CONTINUED THE LLWS IN THE TAFS THROUGH THIS MORNING AS KEAX VAD WIND
PROFILE INDICATING 50-70 KTS 2-3KFT OFF THE DECK. HOWEVER...SFC FLOW
ALREADY BEGINNING TO RESPOND WITH SEVERAL STATIONS GUSTING INTO THE
MID 20KT RANGE. WINDS SHOULD ONLY INCREASE BY MID MORNING INTO THIS
AFTERNOON AND HAVE RAISED WINDS INTO THE ADVISORY CATEGORY AT KMCI
WITH KMKC AND KSTJ NOT FAR BEHIND. AS FAR AS CLOUDS GO...STRATUS HAS
REMAINED WELL SOUTH OF THE AREA THUS AFR..HOWEVER...LLVL MOISTURE HAS
BEEN STEADILY RISING. THINKING THE STRATUS WILL STAY SOUTH OF THE
TERMINAL THIS MORNING...YET WILL HAVE TO KEEP A CLOSE EYE ON THINGS
IN CASE A SUDDEN DEVELOPMENT OR NORTHWARD SURGE TAKES SHAPE.
AFTERNOON CU DEVELOPING BY THIS AFTERNOON AS THE FRONT SWINGS THROUGH
WITH PRECIP BECOMING MORE LIKELY BY MID TO LATE AFTERNOON. INDICATED A
CHANGE OF THUNDERSTORMS ALONG AND AHEAD OF THE SFC FRONT WITH RAIN
CHANGING TO SNOW BEHIND THE FRONT. FOR NOW...HELD OFF ON THE
RAIN/SNOW CHANGEOVER UNTIL AFTER MIDNIGHT FOR KSTJ AND CLOSER TO
SUNRISE FOR KMCI AND KMKC.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 10 AM SUNDAY TO 6 PM SUNDAY FOR MOZ028-MOZ029-
MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-MOZ053-MOZ054.
FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR MOZ021-MOZ022-
MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
MOZ046-MOZ053-MOZ054.
WINTER WEATHER ADVISORY FROM 9 PM SUNDAY TO 6 AM MONDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-
MOZ020.
KS...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR KSZ025-KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.
WIND ADVISORY FROM 10 AM SUNDAY TO 6 PM SUNDAY FOR KSZ025-KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.
WINTER WEATHER ADVISORY FROM 9 PM SUNDAY TO 6 AM MONDAY FOR
KSZ025-KSZ102.Hazardous weather outlook, Mar 2, 6:04 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 604 AM CST SUN MAR 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 604 AM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT JUST LIKE YESTERDAY A STRONG SOUTHERLY WIND WILL DEVELOP BY LATE MORNING ACROSS WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SUSTAINED WINDS FROM 25 TO 30 MPH WITH GUSTS OF 45 MPH OR HIGHER ARE LIKELY. THE WINDS WILL DIMINISH BY SUNSET. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD FRONT AS IT MOVES INTO NORTHWEST MISSOURI LATER THIS AFTERNOON. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH AN ISOLATED SEVERE STORM OR TWO COULD PRODUCE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR THE HIGH WINDS AND THUNDERSTORMS WILL ALSO DRAW IN VERY HIGH LEVELS OF LOW LEVEL MOISTURE FROM THE GULF OF MEXICO. THIS WILL CREATE THE POTENTIAL FOR HEAVY RAINFALL OVER AREAS SOUTH OF AN ATCHISON KANSAS TO KIRKSVILLE LINE. BETWEEN 1 AND 2 INCHES OF RAIN IS POSSIBLE WITH THIS REGION TONIGHT. SINCE THE GROUND REMAINS RELATIVELY SATURATED AND STILL FROZEN SEVERAL INCHES BELOW THE SURFACE...A LARGE PART OF THE RAIN WILL LIKELY RUNOFF INTO AREA STREAMS AND RIVERS RESULTING IN MINOR RIVER FLOODING. IN THE WAKE OF THE COLD FRONT THE RAIN WILL START TO CHANGE OVER TO SNOW ACROSS NORTHWEST MISSOURI LATE THIS EVENING. ALTHOUGH THE WINDOW FOR SNOW TO FALL AT ANY ONE LOCATION WILL BE 6 HOURS OR LESS...WHEN THE RAIN DOES CHANGE OVER TO SNOW IT WILL LIKELY FALL RATHER HEAVILY RESULTING IN A QUICK 2 INCHES OVER NORTHWEST MISSOURI. UP TO AN INCH OF SNOW IS POSSIBLE AS FAR SOUTH AS A MACON TO THE NORTHERN SECTION OF KANSAS CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PRIMARY ENERGY ASSOCIATED WITH SUNDAY NIGHTS RAIN AND SNOW WILL EJECT OUT OF TEXAS AND THROUGH AR ON MONDAY. AN AREA OF HEAVY SNOW MAY OCCUR JUST SOUTH OF THE REGION ACROSS SOUTHERN MO. THE NORTHERN EDGE OF THE SNOW BAND COULD AFFECT AREAS FROM BUTLER AND CLINTON TO NEAR BOONVILLE WITH SOME MEASURABLE AMOUNTS OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY SNOW AMOUNTS TO THEIR LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:31 PM CST | River Flood Warning | EAX | Buchanan | 4 days |
| Mar 2, 4:03 AM CST | Wind Advisory | EAX | Bates, Cass, Clay, Henry, Jackson, Johnson and 3 more | 12 hr |
| Mar 2, 4:15 AM CST | Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 24 hr |
| Mar 2, 4:26 AM CST | Winter Weather Advisory | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Harrison and 3 more | 20 hr |
| Mar 2, 8:51 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Mar 2, 8:51 AM CST | River Flood Warning | EAX | Platte | 5 days |
| Mar 2, 8:51 AM CST | River Flood Warning | EAX | Platte | 5 days |
| Mar 2, 2:17 PM CST | River Flood Warning | EAX | Daviess, Livingston | 54 hr |
| Mar 2, 4:37 PM CST | River Flood Warning | EAX | Andrew, Buchanan | 19 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.